Alert archive / Georgia / Wind Advisories in 2018
Wind Advisory 5, NWS Jacksonville, FL
NWS Jacksonville, FL issued this wind advisory at Mar 21, 2018, 2:52 AM EDT for 6 counties in Florida; 12 counties in Georgia. It took effect at Mar 21, 2018, 9:03 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 2:52 AM EDT (06:52 UTC)
- In effect from
- Mar 21, 2018, 9:03 AM EDT
- Expired
- Mar 21, 2018, 7:59 PM EDT
- In force
- 11 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Duval County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The radar
The Moody AFB radar (KVAX), 69 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 6.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2132 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353 WWUS72 KJAX 210652 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 252 AM EDT Wed Mar 21 2018 FLZ020>025-124-125-GAZ132>136-149>154-162>166-220000- /O.NEW.KJAX.WI.Y.0005.180321T1500Z-180322T0000Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, and Dungeness 252 AM EDT Wed Mar 21 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect from 11 AM this morning to 8 PM EDT this evening. * TIMING...Late this morning through early evening. * WINDS...West-northwest at 20 to 25 mph with gusts near 40 mph possible. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
586 WWUS72 KJAX 211303 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 903 AM EDT Wed Mar 21 2018 FLZ030>033-220000- /O.EXB.KJAX.WI.Y.0005.180321T1303Z-180322T0000Z/ Union-Bradford-Clay-St. Johns- Including the cities of Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, and Bakersville 903 AM EDT Wed Mar 21 2018 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Jacksonville has issued a Wind Advisory, which is in effect until 8 PM EDT this evening. * TIMING...through early evening. * WINDS...West-northwest around 25 mph with gusts near 40 mph possible. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ FLZ020>025-124-125-GAZ132>136-149>154-162>166-220000- /O.EXT.KJAX.WI.Y.0005.180321T1303Z-180322T0000Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval- Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling- Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn- Echols-Clinch-Charlton-Inland Camden-Coastal Camden- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, and Dungeness 903 AM EDT Wed Mar 21 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * TIMING...through early evening. * WINDS...West-northwest around 25 mph with gusts near 40 mph possible. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory is issued when sustained winds greater than 25 mph are expected for at least an hour, with gusts of 35 to 57 mph at any time. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
195 WWUS72 KJAX 212359 NPWJAX URGENT - WEATHER MESSAGE National Weather Service Jacksonville FL 759 PM EDT Wed Mar 21 2018 FLZ020>025-030>033-124-125-GAZ132>136-149>154-162>166-220100- /O.CAN.KJAX.WI.Y.0005.000000T0000Z-180322T0000Z/ Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union- Bradford-Clay-St. Johns-Coastal Nassau-Coastal Duval-Coffee- Jeff Davis-Bacon-Appling-Wayne-Atkinson-Ware-Pierce-Brantley- Inland Glynn-Coastal Glynn-Echols-Clinch-Charlton-Inland Camden- Coastal Camden- Including the cities of Jasper, Jennings, West Lake, Belmont, White Springs, Houston, Live Oak, McAlpin, Newburn, Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, Anastasia, Bakersville, Amelia City, Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, Country Club Estate, Dock Junction, Needmore, Statenville, Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine, Dover Bluff, Kingsland, and Dungeness 759 PM EDT Wed Mar 21 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Jacksonville has cancelled the Wind Advisory. $$ Nelson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 20, 8:25 PM EDT, 6 hours 27 minutes earlier.
Area forecast discussion, Mar 20, 8:25 PM EDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
825 PM EDT Tue Mar 20 2018
.UPDATE...Skies have cleared across the forecast area. Gusty
winds continue. 00z JAX sounding shows dry adiabatic conditions,
very dry air, and a 40kt low-level jet supporting the wind gusts.
With sunset, should see wind levels decrease, but may still see
occasional gusts 15-20kts thru the night. Latest consensus
guidance supports current low temperature forecast.
No changes for tomorrow, but guidance suggests winds/gusts may
be strong enough for wind advisory. Next shift will need to
evaluate this.
&&
.AVIATION...VFR with gusty W to NW winds next 24 hrs.
&&
.MARINE...A strong cold front will push across the waters
tonight. A Gale Warning is in effect for the offshore waters
beginning tonight and a Small Craft Advisory is in effect for the
near shore. An extended period of strong winds is expected until
at least early Thursday due to a tight gradient between strong
high pressure building in and a storm system along the ne U.S.
coast.
Rip Currents: Low risk through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 45 63 37 64 / 10 0 0 0
SSI 50 63 42 61 / 10 0 0 0
JAX 48 67 40 65 / 10 0 0 0
SGJ 50 68 42 64 / 10 0 0 0
GNV 47 68 39 67 / 10 0 0 0
OCF 48 68 40 67 / 10 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 10 PM EDT this evening for Waters
from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
NM-Waters from Fernandina Beach to St. Augustine FL from 20
to 60 NM-Waters from St. Augustine to Flagler Beach FL from
20 to 60 NM.
Gale Warning until midnight EDT Wednesday night for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to
60 NM-Waters from St. Augustine to Flagler Beach FL from 20
to 60 NM.
Small Craft Advisory until midnight EDT Wednesday night for
Coastal waters from Altamaha Sound to Fernandina Beach FL
out 20 NM-Coastal waters from Fernandina Beach to St.
Augustine FL out 20 NM-Coastal waters from St. Augustine to
Flagler Beach FL out 20 NM.
&&
Wolf/Nelson/CorlessThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 12:20 PM EDT | Small Craft Advisory | JAX | 22 hr |
Nearby
Wind Advisories in Georgia, 2018Wind Advisories in Florida, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.